Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 67, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 29, 2016, 11:43 PM CDT for Perry County, Illinois. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 11:43 PM CDT (04:43 UTC)
- Expired
- Jul 30, 2016, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, IL
The radar
The Paducah radar (KPAH), 119 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:58 PM CDT | FLASH FLOOD | Du Quoin, IL | STREET FLOODING THROUGHOUT CITY |
| Jul 30, 12:09 AM CDT | FLASH FLOOD | 3 S Tamaroa, IL | WATER OVER U.S. HIGHWAY 51 AND PINTAIL ROAD |
| Jul 30, 12:30 AM CDT | FLOOD | 4 W Pinckneyville, IL | ABOUT 6 INCHES OF WATER OVER HWY 154 BETWEEN THE GOLF COURSE AND 9 MILE CHURCH. |
| Jul 30, 12:30 AM CDT | FLASH FLOOD | 4 W Pinckneyville, IL | ABOUT 6 INCHES OF WATER OVER HWY 154 BETWEEN THE GOLF COURSE AND 9 MILE CHURCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WGUS53 KPAH 300443
FFWPAH
ILC145-300715-
/O.NEW.KPAH.FF.W.0067.160730T0443Z-160730T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1143 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 215 AM CDT
* AT 1141 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THE HEAVIEST RAIN HAS OCCURRED
JUST NORTH OF DU QUOIN...WHERE RADAR ESTIMATED THREE INCHES FELL
IN THE PAST HOUR. VERY HEAVY RAIN WILL CONTINUE TO MOVE SOUTH
ACROSS THE CITY OF DU QUOIN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DU QUOIN...PINCKNEYVILLE...AND TAMAROA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3803 8914 3800 8914
3796 8916 3795 8918 3796 8959 3822 8959
$$1 follow-up statement
035
WGUS73 KPAH 300535
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1235 AM CDT SAT JUL 30 2016
ILC145-300715-
/O.CON.KPAH.FF.W.0067.000000T0000Z-160730T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY IL-
1235 AM CDT SAT JUL 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
PERRY COUNTY...
AT 1228 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUED NEAR DU
QUOIN. LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING IN DU
QUOIN...AND WATER WAS OVER HIGHWAY 51 NORTH OF DU QUOIN UP TOWARD
TAMAROA.
THUNDERSTORMS WITH HEAVY RAIN WILL GRADUALLY EXIT THE COUNTY THROUGH
130 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DU QUOIN...PINCKNEYVILLE...AND TAMAROA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3803 8914 3800 8914
3796 8916 3795 8918 3796 8959 3822 8959
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:14 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 29, 9:14 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 914 PM CDT FRI JUL 29 2016 .UPDATE... Issued at 904 PM CDT Fri Jul 29 2016 Mid level short wave moving ese toward the forecast area has begun to generate sct convection over sw IL and far ern MO this evening. Band of 1000-1200 J/KG CAPEs ahead of this cluster may allow for it to survive a bit longer into the night. 01Z HRRR also suggests this. Thus, will need to increase shower/thunderstorm chcs some to allow for isolated to scattered activity tonight, especially over sw IL and se MO. && .SHORT TERM...(Tonight through Sunday night) Issued at 304 PM CDT Fri Jul 29 2016 Average confidence in the short term mainly due to model differences. Our area continues to be locked into a nearly stagnant pattern in the short term. An approaching frontal boundary will approach and become quasi-stationary somewhere across our CWA through the period. Exactly where it comes to rest is the big question, and of course will be a major determining factor on where to expect the highest precipitation probabilities. Aloft our region remains in a broad H5 trough with a seemingly never ending parade of upper level disturbances. The combination of copius deep layer moisture/instability, upper support, and the presence of the surface boundary, is expected to generate multiple rounds of showers and thunderstorms through the period. Timing/placement of synoptic features still showing some variance among models so trying to pin down the highest probabilities still difficult at this time. Temperatures should remain just below normal through the period. No heat headlines expected, but with dewpoints remaining in the 70s, humid/sticky conditions will continue. .LONG TERM...(Monday through Friday) Issued at 304 PM CDT Fri Jul 29 2016 For Monday into Tuesday, models keep a frontal system draped from northwest to southeast from southern Illinois into west Kentucky. Weak impulses moving along the front, along with diurnal heating, will keep good chances of showers and thunderstorms across our region Monday and Tuesday, with a bit lower chances Monday night. By Tuesday night, models show the front a bit farther east, and with loss of daytime heating, the focus for any showers and storms will be across our eastern counties. With the moist, unstable air mass across the region, mainly diurnally driven showers and storms will be possible primarily during the afternoon hours Wednesday and Thursday, with a lull in activity Wednesday night and Thursday night. On Friday, models are in pretty good agreement showing a cold front approaching our region, moving it into central Illinois and central Missouri by 00z Saturday. This should give us increasing chances of showers and thunderstorms through the day Friday. South winds through the week will give us increasing warmth and humidity. High temperatures will be in the upper 80s to lower 90s. Dew points will generally be in the lower to middle 70s, which will give us heat indices around 100 degrees Monday and Tuesday, and in the 100 to 105 degree range Wednesday through Friday, especially across southeast Missouri, southern Illinois, and far west Kentucky. && .AVIATION... Issued at 1229 PM CDT Fri Jul 29 2016 A quasi-stationary frontal boundary will remain poised just to the north and west of the TAF sites through the period. Could possibly see a return IFR cigs/vsbys 08-14z...retuning to VFR by 16-18Z Sat. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM
Hazardous weather outlook, Jul 29, 4:42 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 PM CDT FRI JUL 29 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 PM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF LOCALLY HEAVY DOWNPOURS. ACTIVITY SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER SUNDOWN. THIS AFTERNOON ISOLATED STRONGER STORMS MAY PRODUCE DAMAGING WIND OR HAIL...WITH A MARGINAL RISK OF SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE DAILY WITH LOCALLY HEAVY RAINFALL THE PRIMARY HAZARD. THE HEAT INDEX WILL AGAIN REACH OR EXCEED TRIPLE DIGITS DAILY, BEGINNING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTER REPORTS OF RAINFALL AND FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Jul 29, 6:29 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN ELKTON 36.81N 87.16W
07/29/2016 E0.00 INCH TODD KY LAW ENFORCEMENT
HEAVY RAIN HAS PRODUCED STREET FLOODING ON SEVERAL
STREETS, INCLUDING ALLENSVILLE RD, S PERRY, WATER ST.
&&
DPLocal storm report, Jul 29, 10:08 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1008 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN MURRAY 36.61N 88.32W
07/29/2016 M2.60 INCH CALLOWAY KY TRAINED SPOTTER
SPOTTER REPORTS 2.6 INCHES RAIN SINCE 6 PM.
&&
DPLocal storm report, Jul 29, 10:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1013 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLOOD 4 W HAZEL 36.51N 88.40W
07/29/2016 CALLOWAY KY EMERGENCY MNGR
CAR STRANDED IN HIGH WATER. NO REPORTS OF INJURIES.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:16 PM CDT | Areal Flood Advisory | PAH | Perry | 119 min |
| Jul 29, 11:51 PM CDT | Special Weather Statement | PAH | Franklin | 39 min |
| Jul 30, 12:45 AM CDT | Areal Flood Advisory | PAH | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.